Highest Peak Distribution in Time Varying Systems

by Narayana R. Iyengar, Asst. Prof.; Dept. of Civ. Engrg., Indian Inst. of Sci., Bangalore, India,
Prafulla K. Dash, Sr. Research Fellow; Dept. of Aeronautical Engrg., Indian Inst.of Sci., Bangalore, India,


Serial Information: Journal of the Engineering Mechanics Division, 1977, Vol. 103, Issue 5, Pg. 869-879


Document Type: Journal Paper

Abstract: Upper and lower bounds have been developed for the probability distribution function of the highest absolute response of a linear time varying system under random inputs in a given interval of time. The system itself can be either deterministic or stochastic. Explicit expressions have been derived for a single degree-of-freedom system with typical deterministic and stochastic process coefficient terms and excited by white noise. Numerical results are presented and are compared with digitally simulated highest peak statistics. For small perturbations around the deterministic time invariant system, the method leads to very sharp bounds.

Subject Headings: Stochastic processes | Numerical models | Probability distribution | Linear functions | Degrees of freedom | Statistics

Services: Buy this book/Buy this article

 

Return to search